Just started 6mp

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jade13
Regular Member


Date Joined Oct 2006
Total Posts : 81
   Posted 3/23/2009 7:16 PM (GMT -6)   
Hi everyone. Well I just finished tapering off my pred. and now I have started taking 50mg of 6 mp.
I have been on it for about a month now and I'm starting to notice that I am really tired. More so
than usual. It's been working because I'm still in remission but I'm just soo exhausted. Has anyone else had this
kind of side effect?? I also have been noticing that my joints have been aching. Not sure if that is just my body
or if its the meds!!
_________________________________________________________________

35 yr old female
Diagnosed with Left-sided UC 2006

Asacol- 1200mg 3xs/day
Canasa Supp. 1 or 2 a day




"It can't rain all the time"


Scarlet504
Regular Member


Date Joined Oct 2008
Total Posts : 192
   Posted 3/23/2009 9:59 PM (GMT -6)   

Yes, 6MP can make you really tired. I find it manageable on 50 mg, because I took 75 mg before and was almost comatose. Couldn't get out of bed, even 14 hours of sleep didn't feel enough.

The achy joint could be caused by tapering off/quitting Pred. I never had joint pain in my entire life, not even on Pred, but when I was done with Pred, I noticed slight joint pain that lasted a couple of weeks or so. It didn't bother me really, I only noticed it. Hope your pain is not too bad.


Scarlett, 38 yo., TX
Pancolitis since 3/1997
Meds
6 x Asacol a day
75 50 mg 6-MP
Align (probiotic)
Flintstones Complete Vitamins


mtgman
Veteran Member


Date Joined Mar 2005
Total Posts : 1289
   Posted 3/23/2009 11:41 PM (GMT -6)   
cool! maybe that explains it!! i'm BEAT all of the time...sometimes it's hard to stand up or walk...my muscles have no strength and i want to close my eyes and sleepall the time...i've been on 6-MP for about 2 months...

Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 3/24/2009 7:22 AM (GMT -6)   
Yes, fatigue is the most common complaint for people on 6mp. I have been on it for over 2 years and while it does get better the fatigue is still there. I sleep 9 hours every night and by 8pm rolls around I can barely keep my eyes open.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5975
   Posted 3/24/2009 7:37 AM (GMT -6)   
     Oddly, 6MP never affected me with fatigue.  My white count has me a bit concerned, being only 2.9 but then it is somewhat better than three months ago when it was 2.4.  I try to stay away from people who are sick.  Being retired that isn't much of a problem for me.
     I am surprised that your doctor didn't have you take the 6MP along with the prednisone.  My GI doctor started me on the 6MP over five years ago while I was taking prednisone.  It took about three months to "kick in".  Last year he took me off the 6MP for a short while because my pancreatic enzyme levels were extremely high when I was admitted to the hospital in the beginning of May.  At my follow up visit to his office he put me back on the 6MP because my enzyme levels had returned to normal.  I have them checked every three months and they are still well within normal limits.  So, I have no idea why they were so out of whack.  Wonder if the lab didn't make a mistake.
     I noticed my hair is thinning out quite a bit, but then again I am getting older too.  If it is due to the 6MP it's a small price to pay for remission.  I'll take thin hair over a flare of UC any day.
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Update 11/03/08...finally in remission!!  Hope I don't jinx myself.  Off the prednisone since 11/01/08...now see if I can stay off for longer than two weeks.  Other meds: 6MP (75 mgm), colazal (6 per day), Benicar and Toprol (high blood pressure meds), Probiotic (2 per day), fish oil capsule and multi-vitamin and calcium with vitamin D.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 11:28 PM (GMT -6)
There are a total of 3,005,982 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161814 registered members. Please welcome our newest member, thk.
199 Guest(s), 4 Registered Member(s) are currently online.  Details
SwollenColon93, DJBearGuy, oregonhay, noodlesnoodles